Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2022, 4:31 AM EDT for Plymouth County, Massachusetts. It was in force for 8 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2022, 4:31 AM EDT (08:31 UTC)
- Expired
- Jul 2, 2022, 4:39 AM EDT
- In force
- 8 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Plymouth County, MA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:38 AM EDT | TSTM WND GST 42 | Cedar Point, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
898
WUUS51 KBOX 020831
SVRBOX
MAC023-020900-
/O.NEW.KBOX.SV.W.0014.220702T0831Z-220702T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
431 AM EDT Sat Jul 2 2022
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
North central Plymouth County in southeastern Massachusetts...
* Until 500 AM EDT.
* At 430 AM EDT, a severe thunderstorm was located over Scituate, or
near Marshfield, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Marshfield, Hingham, Scituate, Hanover, Norwell, Hull and Cohasset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4214 7084 4225 7092 4226 7091 4225 7088
4227 7086 4224 7077 4225 7077 4220 7072
4221 7071 4220 7071 4217 7073 4215 7070
4214 7070
TIME...MOT...LOC 0830Z 253DEG 48KT 4220 7079
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BW1 follow-up statement
185
WWUS51 KBOX 020839
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
439 AM EDT Sat Jul 2 2022
MAC023-020849-
/O.CAN.KBOX.SV.W.0014.000000T0000Z-220702T0900Z/
Plymouth MA-
439 AM EDT Sat Jul 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4214 7084 4225 7092 4226 7091 4225 7088
4227 7086 4224 7077 4225 7077 4220 7072
4221 7071 4220 7071 4217 7073 4215 7070
4214 7070
TIME...MOT...LOC 0838Z 253DEG 48KT 4224 7063
$$
BWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:12 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 2, 3:12 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
312 AM EDT Sat Jul 2 2022
.SYNOPSIS...
Two rounds of showers and thunderstorms Saturday. First round early
this morning, then a break with a period of dry weather mid to late
morning into early this afternoon, followed by a second round of
showers and thunderstorms mid to late afternoon into early this
evening. A few storms may contain strong to damaging winds, large
hail and with torrential downpours. A cold front will sweep across
the region later this evening and overnight, ushering in drier and
less humid air across the area. This will lead to beautiful warm
weather, along with comfortable humidity Sunday and 4th of July
Monday. Then unsettled Tuesday through Thursday with chances of
showers and cooler than normal temperatures.
&&
.NEAR TERM /THROUGH TODAY/...
300 AM update...
* Two rounds of showers & thunderstorms today, early this
morning and again mid/late afternoon into early this evening
* Some storms may contain strong to damaging winds, large hail
and torrential downpours
Today/Saturday...
Impressive warm sector over the region early this morning, with
dew pts 65-70, and will rise into the low 70s across CT-RI and
up to the Pike in MA later this morning and this afternoon!
Hence, oppressive humidity. More clouds than sunshine today, but
very warm airmass aloft (+20C to +22C at 925 mb) will support
highs in the low to mid 80s. But given dew pts in the low 70s,
it will feel closer to 90. Hence, very warm and humid today.
Current temps in the 70s and dew pts in the upper 60s to lower
70s, is yielding MLCAPEs of 500-1000 j/kg across SNE. This
instability coupled with weak forcing from an approaching short
wave exiting the eastern Great Lakes, was supporting convection
across PA/NY/western MA/CT. A few of these storms have a history
of producing strong winds and large hail across NYS into western
MA. This convection will continue to advect eastward and impact
CT/RI and southeast MA, possibly up to the Mass Pike. Some of
the CAMs have the convection peaking around/toward sunrise
across CT/RI and southeast MA. In addition, HREF max updraft and
UH swaths occur across this area. This seems reasonable, as
short wave trough approaches, deep layer shear begins to
increase after 08z/09z across this region. Therefore, expecting
greatest risk of a few strong to perhaps a severe storms roughly
09z-12z across this area. Strong winds, large hail and
torrential downpours are possible.
Then as this initial short wave exits offshore, a period of dry
weather is likely, or just disorganized showers, from mid to
late morning into early afternoon. Then the question becomes,
how much deep layer moisture is available for trailing short
wave mid to late afternoon and early evening. Given column
begins to dry out from NW to SE, greatest risk for storms to
refire would be across CT/RI and southeast MA, possibly up to
the MA Pike, with lower risk northward to the MA/NH border. This
matches up well with HREF area of max updraft and UH swaths.
Deep layer shear is not as impressive this afternoon as this
morning, but instability is greater (MUCAPE 1000-2000 j/kg),
thus another round of strong to severe storms appears likely.
Threats remain the same, strong to damaging winds, large hail
and torrential downpours. Given anomalous PWATs (150 percent of
normal), including dew pts in the low 70s, storms will have the
potential to produce 1-2" of rainfall. Given the break in
convection between the two rounds of storms, this should
preclude any significant flooding. However, isolated
street/highway flooding can't be ruled out.
Given the above attributes, SPC continues a slight risk of
severe storms across most of the region today, along with WPC
maintaining a marginal risk of excessive rainfall across CT/RI
and south of the Pike (I-90) across MA.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
3 AM update...
* Dry, warm but much less humid Sunday
Tonight...
Early evening convection across CT/RI/southeast MA, especially
along the south coast, will exit offshore as FROPA sweeps across
the area. Turning drier and less humid overnight with the wind
shift to the NW. Just before sunrise Sunday, morning lows will
be in the upper 50s across northwest MA, with low to mid 60s
elsewhere. Still humid along the south coast with dew pts in the
low to mid 60s at daybreak Sunday.
Sunday...
Absolutely a beautiful summer day, with dry WNW flow promoting
lots of sunshine, warm temperatures (low to mid 80s), but very
comfortable humidity as dew pts crash into the upper 40s and
lower 50s. A nice west breeze at 10-15 mph, this will keep
beaches warm as well.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights
* Dry and quiet weather for the rest of the holiday weekend with
high pressure in control and near seasonable temps.
* Unsettled Tue-Thu with chances for showers. More confident in
precip chances on Tue. Cooler than seasonable temperatures.
Sunday and Independence Day...
Ridge axis builds over the Northern Plains/Upper Mississippi River
Valley on Sunday into the Great Lakes by early Monday. The ridge
flattens out over the eastern Great Lakes/New England late on
Monday. High pressure nudges into southern New England from the
eastern Great Lakes on Sunday. The high builds over our area Sunday
night before sliding offshore on Independence Day.
Dry and quiet weather expected through this period with high
pressure in control. Did opt to bump up temps to the 75th percentile
of guidance for both days as we will have W/NW flow at 850 hPa
resulting in downsloping. Along the immediate coastline went with
the 50th percentile of guidance to cool things down a bit as am
anticipating the sea breeze to develop. Temps at 850 hPa on Sunday
will be roughly 10-14 degrees Celsius and 12-14 degrees Celsius on
Monday. Expect temps to top out generally in the upper 70s to mid
80s. There may be a few spots across the CT and Merrimack Valley
where they get into the upper 80s. Fortunately will be more
comfortable than today and Saturday with dew points in the 50s.
Tuesday through Thursday...
Unsettled through this period with a ridge set up across the western
US and a trough over the east. During this timeframe a few
shortwaves slide into and through southern New England bringing
opportunities for showers.
Confidence at this point is highest in rainfall chances early
Tuesday morning through Tuesday as a cold front slides through the
region. Did dial back precipitation chances from Monday evening as
the NBM appears to be bringing in precip much too quickly based on
deterministic and ensemble guidance. Could see things coming into
western areas after 06Z, but more likely during the day Tuesday as
the front is moving through. Could have some thunder as well with a
few hundred J/kg of MUCAPE along with 0-6 km shear in the 30-40 kt
range. Not completely out of the question there is a strong storm or
two, but mid level lapse rates look quite poor at this point. While
low level lapse rates are around 6-9 degrees Celsius per km.
Thinking the risk will largely be dependent on how much instability
we can get ahead of the front. Could also see there being some heavy
rain with PWATs of 1.5-2 inches and warm cloud layer depths of 3-4
km. Will be something to keep an eye on in the coming days.
Have leaned on the NBM for the rest of the forecast despite the
drier solutions from the deterministic guidance mid/late in the
week. Lots of uncertainty for the Wed-Thu timeframe given there are
still shortwaves sliding into our region. Deterministic guidance at
this point shows high pressure nudging into the region keeping us
dry, however WPC Cluster Analysis/Ensembles paint a wetter/more
unsettled picture. For both days the main variance is the amplitude
of the trough over New England and its positioning. All clusters at
this point feature it being wet over our region, but just a question
on how much precipitation we receive. Though I will point out that
one cluster for Thursday does keep us completely dry, which contains
25 members. Given the uncertainty, have just leaned on the NBM
bringing chances of precipitation through this period. Will need to
see how things evolve in the coming days on if we will be drier or
not.
Temperatures will fall to cooler than seasonable readings with highs
in the 70s to the lower 80s during this timeframe.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
06z update...
Saturday...High confidence in trends, lower in exact details.
Two rounds of showers and thunderstorms today, first round this
morning until about 14z, then a lull in the activity. Showers
and thunderstorms redevelop around 18z-19z and continue until
about 00z. Most of the activity this morning and afternoon will
be across CT/RI and southeast MA, possibly up to the Pike. A few
storms (this morning and afternoon/early evening) may contain
strong winds (up to 50 kt), large hail and torrential downpours.
Highest probability of IFR/LIFR will be this morning along the
south coast. SW winds 10-20 kt.
Saturday Night...High confidence in trends, lower on exact
details.
Any lingering showers and thunderstorms along the south coast at
00z, move offshore by 03z followed by a wind shift from SW to NW
overnight. Any MVFR/IFR conditions improve to VFR with the wind
shift.
Sunday...high confidence.
VFR, dry weather and WNW winds 10-15 kt.
KBOS Terminal...High confidence in TAF. Most of the
thunderstorms may remain south of the terminal.
KBDL Terminal...High confidence in TAF.
Outlook /Sunday Night through Wednesday/...
Sunday night thru Monday Night: VFR.
Tuesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, isolated TSRA.
Tuesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA.
Wednesday: VFR. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
300 AM Update
Overall high forecast confidence on trends, lower on exact
details.
Saturday...
SW winds 10-20 kt. Showers and thunderstorms this morning, then
a brief break in the action from late morning into the early
afternoon. A 2nd round of showers and thunderstorms expected
later this afternoon and early evening. Frequent lightning but
also a few strong storms, with isolated wind gusts up to 50 kt
possible, large hail and torrential downpours.
Saturday night...
Early evening storms exit offshore, followed by a drying trend
and a FROPA with winds shifting from SW to WNW overnight.
Sunday...
Beautiful boating weather, with dry weather, sharp vsby and WNW
winds 10-15 kt.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Winds less than 25 kt. Seas locally approaching 5
ft.
Independence Day through Monday Night: Winds less than 25 kt.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 9 AM EDT this morning for ANZ231-
251.
Small Craft Advisory until 5 PM EDT this afternoon for
ANZ232>234.
Small Craft Advisory until 2 AM EDT Sunday for ANZ235-237.
Small Craft Advisory until 5 AM EDT early this morning for
ANZ236.
Small Craft Advisory until 1 PM EDT this afternoon for ANZ250.
Small Craft Advisory until 6 AM EDT Sunday for ANZ254>256.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nocera/BL
MARINE...Nocera/BLHazardous weather outlook, Jul 2, 4:08 AM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 AM EDT Sat Jul 2 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-030815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 AM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-030815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 AM EDT Sat Jul 2 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 2, 1:20 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 AM EDT Sat Jul 2 2022
CTZ002-003-MAZ008>011-020600-
Hartford CT-Tolland CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
120 AM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northwestern
Tolland, northern Hartford, south central Hampshire and western
Hampden Counties through 200 AM EDT...
At 120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Winsted, or 11 miles north of Torrington, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Northampton,
Agawam, West Springfield, Simsbury, Ludlow, South Hadley,
Easthampton, Longmeadow, Suffield, East Longmeadow, Wilbraham,
Windsor Locks, Stafford, Somers and Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4235 7260 4199 7232 4191 7291 4197 7289
4197 7303 4204 7301 4204 7306 4206 7305
4210 7307
TIME...MOT...LOC 0520Z 247DEG 40KT 4200 7305
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Jul 2, 1:58 AM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
158 AM EDT Sat Jul 2 2022
CTZ002-003-MAZ003-004-010>012-020645-
Hartford CT-Tolland CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
158 AM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northwestern
Tolland, northern Hartford, southwestern Worcester, southeastern
Hampshire, southeastern Franklin and southeastern Hampden Counties
through 245 AM EDT...
At 158 AM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Springfield, Chicopee, Enfield, Holyoke, Agawam, West Springfield,
Ludlow, South Hadley, Southbridge, Longmeadow, East Longmeadow,
Belchertown, Wilbraham, Charlton, Palmer, Spencer, Somers, Dudley,
Ware and Sturbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4202 7261 4217 7267 4245 7214 4205 7189
TIME...MOT...LOC 0558Z 250DEG 40KT 4211 7256
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Jul 2, 2:43 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
243 AM EDT Sat Jul 2 2022
CTZ002>004-MAZ011-020730-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
243 AM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southwestern
Windham, Tolland, Hartford and south central Hampden Counties through
330 AM EDT...
At 242 AM EDT, Doppler radar was tracking a strong thunderstorm over
Bristol, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, Mansfield, South Windsor, Farmington, Windham,
Simsbury, Bloomfield and Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4180 7296 4184 7294 4212 7242 4170 7206
4168 7219 4171 7224 4166 7229 4163 7250
4165 7253 4163 7271 4161 7271 4159 7274
4156 7294 4163 7293 4164 7294 4164 7298
4180 7302
TIME...MOT...LOC 0642Z 247DEG 48KT 4168 7291
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Jul 2, 4:03 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
403 AM EDT Sat Jul 2 2022
MAZ013-015>019-020845-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Norfolk MA-
403 AM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of eastern Norfolk,
south central Suffolk, northwestern Plymouth and north central
Bristol Counties through 445 AM EDT...
At 403 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sharon, or near Norwood, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Boston, Brockton, Quincy, Weymouth, Braintree, Randolph, Norwood,
Milton, Stoughton, Dedham, Walpole, Mansfield, Easton, Hingham,
Canton, Scituate, Sharon, Rockland, Foxborough and Abington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4226 7087 4224 7077 4225 7077 4221 7073
4203 7122 4215 7134 4231 7105 4230 7105
4226 7097 4229 7094 4225 7096 4226 7091
4225 7088 4228 7088 4230 7089 4230 7091
4233 7089
TIME...MOT...LOC 0803Z 239DEG 41KT 4212 7120
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Jul 2, 4:14 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
414 AM EDT Sat Jul 2 2022
MAZ013-016>019-RIZ001-020900-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Norfolk MA-Northwest Providence RI-
414 AM EDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of southeastern
Norfolk, central Plymouth, northwestern Bristol and northeastern
Providence Counties through 500 AM EDT...
At 414 AM EDT, Doppler radar was tracking a strong thunderstorm over
Norton, or near Taunton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Brockton, Plymouth, Taunton, Weymouth, Braintree, Cumberland,
Randolph, North Attleborough, Stoughton, Bridgewater, Marshfield,
Attleboro, Mansfield, Middleborough, Easton, Hingham, Norton,
Scituate, Pembroke and Sharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4199 7063 4201 7070 4200 7071 4197 7068
4184 7130 4201 7143 4226 7081 4220 7071
4217 7071 4217 7073 4209 7064 4205 7066
4202 7062 4204 7065 4204 7066 4202 7068
4200 7064 4202 7061 4201 7060
TIME...MOT...LOC 0814Z 245DEG 79KT 4197 7118
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BWLocal storm report, Jul 2, 4:20 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
420 AM EDT SAT JUL 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 2 ENE HAMPTON 41.79N 72.01W
07/02/2022 WINDHAM CT AMATEUR RADIO
TREE AND WIRES DOWN ON CHERRY HILL RD.
&&
BWThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:20 AM EDT | Special Weather Statement | BOX | Hampshire | 40 min |
| Jul 2, 12:39 AM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Jul 2, 1:20 AM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Jul 2, 1:58 AM EDT | Special Weather Statement | BOX | Hampden | 47 min |
| Jul 2, 3:21 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 54 min |
| Jul 2, 4:03 AM EDT | Special Weather Statement | BOX | Norfolk | 42 min |
| Jul 2, 4:14 AM EDT | Special Weather Statement | BOX | Plymouth | 46 min |
| Jul 2, 4:33 AM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 2, 5:06 AM EDT | Special Marine Warning | BOX | 39 min | |
| Jul 2, 5:32 AM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 2, 7:51 AM EDT | Special Weather Statement | BOX | Barnstable | 39 min |
| Jul 2, 8:03 AM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 2, 8:36 AM EDT | Special Weather Statement | BOX | Dukes | 39 min |
| Jul 2, 8:37 AM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 2, 9:05 AM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 2, 9:16 AM EDT | Special Weather Statement | BOX | Nantucket | 44 min |
| Jul 2, 9:18 AM EDT | Special Weather Statement | BOX | Barnstable | 42 min |
| Jul 2, 9:20 AM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 2, 9:45 AM EDT | Special Weather Statement | BOX | Nantucket | 90 min |
| Jul 2, 9:53 AM EDT | Special Marine Warning | BOX | 97 min | |
| Jul 2, 4:27 PM EDT | Special Weather Statement | BOX | Hampshire | 48 min |
| Jul 2, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 24 min |
| Jul 2, 5:15 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Jul 2, 5:19 PM EDT | Special Weather Statement | BOX | Hampshire | 41 min |
| Jul 2, 5:27 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 38 min |
| Jul 2, 5:37 PM EDT | Special Weather Statement | BOX | Middlesex | 38 min |
| Jul 2, 5:52 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 38 min |
| Jul 2, 5:58 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 47 min |
| Jul 2, 6:23 PM EDT | Special Weather Statement | BOX | Suffolk | 52 min |
| Jul 2, 6:36 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Jul 2, 7:11 PM EDT | Special Weather Statement | BOX | Norfolk | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.